Facebook Pixel

Aspirin Use May be Linked to Crohn's Disease

By HERWriter
Rate This

According to a study from the University of East Anglia performed under the leadership of Dr. Andrew Hart, aspirin use may lead to an increased risk of the development of Crohn's disease. The researchers studied 200,000 volunteers between 30 and 74 years of age.

"Crohn's disease is a serious condition affecting 60,000 people in the UK and 500,000 people in the US. It is characterized by inflammation and swelling of any part of the digestive system. This can lead to debilitating symptoms and requires patients to take life-long medication. Some patients need surgery and some sufferers have an increased risk of bowel cancer."

Past research has shown that aspirin may be harmful to the bowel. Volunteers for the study who regularly took aspirin for a year or longer were found to be more likely to develop Crohn's disease. Aspirin did not seem to affect the risk of developing ulcerative colitis, which has similarities to Crohn's disease.


Add a CommentComments

There are no comments yet. Be the first one and get the conversation started!

Enter the characters shown in the image.
By submitting this form, you agree to EmpowHER's terms of service and privacy policy

We value and respect our HERWriters' experiences, but everyone is different. Many of our writers are speaking from personal experience, and what's worked for them may not work for you. Their articles are not a substitute for medical advice, although we hope you can gain knowledge from their insight.

Crohn's Disease

Get Email Updates

Crohn's Disease Guide

Have a question? We're here to help. Ask the Community.


Health Newsletter

Receive the latest and greatest in women's health and wellness from EmpowHER - for free!